MAUDE Adverse Event Report: ENTEROMEDICS, INC. MAESTRO RECHARGEABLE SYSTEM; POSTERIOR LEAD

ENTEROMEDICS, INC. MAESTRO RECHARGEABLE SYSTEM; POSTERIOR LEAD
Model Number 2200P-47E
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); High impedance (1291); Device Inoperable (1663); Device Displays Incorrect Message (2591)
Health Effect - Clinical Codes Failure of Implant (1924); Therapeutic Response, Decreased (2271)
Date of Event 09/12/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device remains implanted.
 
Event or Problem Description
A subject participating in the recharge clinical trial (subject id (b)(4)) underwent initial implantation of the maestro rechargeable system on (b)(6) 2011.On (b)(6) 2015, this subject underwent replacement of the anterior lead and rechargeable neuroregulator, with no replacement of the posterior lead at that time.On (b)(6) 2016, the site reported that the patient had a flashing red light during attempted charging.During a clinic visit on (b)(6) 2016, an error message (code 12: pulse current below minimum threshold) was encountered.This code was cleared during the visit.Later in the day on (b)(6) 2016, the subject again reported a flashing red light.On (b)(6) 2016, the subject was again seen in the clinic.Several error messages were encountered (code 12: pulse current below minimum threshold, code 25: too many therapy retries, and code 3: high impedance).This subject is not receiving therapy from the device.
 
Event or Problem Description
A subject participating in the (b)(6) clinical trial (subject (b)(6)) underwent initial implantation of the maestro rechargeable system on (b)(6) 2011.On (b)(6) 2015, this subject underwent replacement of the anterior lead and rechargeable neuroregulator, with no replacement of the posterior lead at that time.On (b)(6) 2016, the site reported that the patient had a flashing red light during attempted charging.During a clinic visit on (b)(6) 2016, an error message (code 12: pulse current below minimum threshold) was encountered.This code was cleared during the visit.Later in the day on (b)(6) 2016, the subject again reported a flashing red light.On (b)(6) 2016, the subject was again seen in the clinic.Several error messages were encountered (code 12: pulse current below minimum threshold, code 25: too many therapy retries, and code 3: high impedance).This subject is not receiving therapy from the device.Update: the posterior lead and rechargeable neuroregulator were replaced on (b)(6) 2016.No issues were encountered during the revision procedure.

Brand Name
MAESTRO RECHARGEABLE SYSTEM
Common Device Name
POSTERIOR LEAD
Manufacturer (Section D)
ENTEROMEDICS, INC.
2800 patton road
saint paul MN 55113
MDR Report Key6000074
Report Number3005025697-2016-00011
Device Sequence Number867765
Product Code PIM
UDI-Device Identifier00857334004293
UDI-Public00857334004293
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P130019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/01/2014
Device Model Number2200P-47E
Device Catalogue Number2200P-47E
Device Lot NumberC4-07889
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/12/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/05/2016
Supplement Report FDA Received Date01/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(B)(4) 2 TABS PRN; (B)(4) SLEEP AID 1/4 TAB PRN; ATORVASTATIN 10 MG; FLUOXETINE 20 MG; HALOBETASOL PROPRIONATE 0.5%; METHYLPHENIDATE HCL 1 TAB PRN
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient Weight101